manuscripta mathematica

, Volume 124, Issue 1, pp 77–95 | Cite as

Cyclic coverings of the p-adic projective line by Mumford curves

  • Patrick Erik BradleyEmail author


Exact bounds for the positions of the branch points for cyclic coverings of the p-adic projective line by Mumford curves are calculated in two ways. Firstly, by using Fumiharu Kato’s *-trees, and secondly by giving explicit matrix representations of the Schottky groups corresponding to the Mumford curves above the projective line through combinatorial group theory.

Mathematics Subject Classification (2000)



Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bradley, P.E.: p-adische Hurwitzräume. Dissertation, Universität Karlsruhe (2002)Google Scholar
  2. 2.
    Bradley P.E. (2005). Riemann existence theorems of Mumford type. Mathematische Zeitschrift 251(2): 393–414. doi:10.1007/s00209-005-0808-7zbMATHCrossRefGoogle Scholar
  3. 3.
    Bradley, P.E., Voskuil, H., Kato, F.: The classification of p-adic discrete subgroups of PGL 2 (in preparation)Google Scholar
  4. 4.
    Cornelissen G., Kato F. (2005). The p-adic icosahedron. Notices AMS 52(7): 720–727 zbMATHGoogle Scholar
  5. 5.
    Cornelissen G., Kato F., Kontogeorgis A. (2001). Discontinuous groups in positive characteristic and automorphisms of Mumford curves. Math. Ann. 320: 55–85 zbMATHCrossRefGoogle Scholar
  6. 6.
    Ford, L.R.: Automorphic Functions. Chelsea Publishing Company, New York, 1929. Reprinted with Corrections (1951)Google Scholar
  7. 7.
    Gerritzen L., Put M. (1980). Schottky groups and Mumford curves. Lecture Notes in Math. 817. Springer, Berlin Google Scholar
  8. 8.
    Hartshorne R. (1977). Algebraic Geometry. Graduate Texts in Mathematics 52. Springer, Heidelberg Google Scholar
  9. 9.
    Herrlich, F.: Über Automorphismen p-adischer Schottkykurven. Dissertation, Universität Bochum (1978)Google Scholar
  10. 10.
    Herrlich F. (1980). Endlich erzeugbare p-adische diskontinuierliche Gruppen. Arch. Math. 35: 505–515 zbMATHCrossRefGoogle Scholar
  11. 11.
    Herrlich F. (1982). p-adisch diskontinuierlich einbettbare Graphen von Gruppen. Arch. Math. 39: 204–216 zbMATHCrossRefGoogle Scholar
  12. 12.
    Herrlich F. (1986). Modultheorie hyperelliptischer Mumfordkurven. Math. Ann. 274: 283–299 zbMATHCrossRefGoogle Scholar
  13. 13.
    Kato F. (2005). Non-archimedean orbifolds covered by Mumford curves. J. Algebraic Geometry 14: 1–34 zbMATHGoogle Scholar
  14. 14.
    Lyndon, R., Schupp, P.: Combinatorial Group Theory. Ergebnisse der Mathematik und ihre Grenzgebiete 89 (1977)Google Scholar
  15. 17.
    van Steen G. (1982). Galois coverings of the non-archimedean projective line. Mathematische Zeitschrift 180: 217–224 zbMATHCrossRefGoogle Scholar
  16. 15.
    Reidemeister K. (1927). Knoten und Gruppen. Abhandlungen aus dem Mathematischen Seminar der Hamburger Universität 5: 7–23 Google Scholar
  17. 16.
    Ulrich, H.: Zur p-adischen Uniformisierung von Kurven. Dissertation, Universität Bochum (1981)Google Scholar

Copyright information

© Springer-Verlag 2007

Authors and Affiliations

  1. 1.Universität Karlsruhe, Institut für Industrielle BauproduktionKarlsruheGermany

Personalised recommendations